MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number ONB11STF
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic procedure, the seal valve fell into the cavity.The surgeon was able to retrieve the component using tweezers.It was also noted that it did not transfer gas into the patient; there was a leak.Another company's trocar was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, e1 (initial reporter), g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy procedure, when the permanent clip was inserted, the seal valve fell into the cavity.The surgeon was able to retrieve the component using tweezers.It was also noted that it did not transfer gas into the patient; there was a leak.Another company's trocar was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the obturator was removed and the circular seal was cut and stretched out in the center.It was reported that the seal was disengaged.The reported issue could not be confirmed.The most likely cause could not be established from the information available.This issue may occur when contact is made with a surgical instrument during clinical application.It was also reported that the device was difficult to insufflate and had leaks.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadve rtent damage to the seal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19531407
Report Number9612501-2024-01426
Device Sequence Number7704251
Product Code GCJ
UDI-Device Identifier10884521657663
UDI-Public10884521657663
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONB11STF
Device Catalogue NumberONB11STF
Device Lot NumberJ3C1669Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer06/21/2024
10/15/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/27/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale